MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON RCI BITE-GARD MOLAR BITE BLOCK; ENDOSCOPIC BITE BLOCK

TELEFLEX MEDICAL HUDSON RCI BITE-GARD MOLAR BITE BLOCK; ENDOSCOPIC BITE BLOCK
Catalog Number 1140
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the green part of the bite-gard block snapped off in the patient's mouth when trying to remove it for pac.The white part also separated, and the green portion became stuck in the patient's mouth.Sedation and the use of inotropes was required to remove the block with forceps.Additional information indicated that the bite block was in place as the patient was biting down, so sedation was necessary to relax the patient's mouth and retrieve the block.A propofol bolus was administered for sedation, and noradrenaline was started to offset the hypotensive effects of propofol, which was discontinued once the effects wore off.There was no injury to the patient, and the patient's outcome was unaffected by this event.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one unit of 1140 bite-gard molar bite block for investigation.Visual examination of the returned sample revealed that the white handle was broken.The observed damage is indicative of breaking during use.The returned sample appeared used as there was biological material present on the device.A device history record review was performed and no relevant findings were identified.The reported complaint was confirmed based upon the sample received.Visual examination of the returned sample revealed that the white handle was broken.The observed damage is indicative of breaking during use, but the exact root cause could not be determined.A device history record review was performed with no evidence of a manufacturing related cause.Teleflex will continue to monitor and trend on this issue.
 
Event or Problem Description

Brand Name
HUDSON RCI BITE-GARD MOLAR BITE BLOCK
Common Device Name
ENDOSCOPIC BITE BLOCK
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
parque industrial finsa
nuevo laredo 88275
MX   88275
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21196539
Report Number3004365956-2025-00004
Device Sequence Number12835340
Product Code MNK
UDI-Device Identifier14026704640352
UDI-Public(01)14026704640352(11)240613(17)350108(10)73F2400470(21)
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1140
Device Lot Number73F2400470
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer03/20/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown